MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA5064
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly ruptured at 20 atm at the second inflation attempt.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 11/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess pta dilatation catheter was received for evaluation.During visual evaluation, no kinks were noted to the catheter shaft, no anomalies to the luers/y-body.During functional evaluation, an in-house presto inflation device was used to inflate the balloon and water was noted streaming from the balloon.Under microscopic examination, a longitudinal rupture was noted on the balloon.No other functional testing was performed.Therefore, the investigation is confirmed for the reported balloon rupture as a longitudinal rupture was noted on the balloon under microscopic examination.A definitive root cause for the reported balloon rupture could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 11/2024), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17963401
Report Number2020394-2023-00903
Device Sequence Number6799628
Product Code LIT
UDI-Device Identifier00801741059667
UDI-Public(01)00801741059667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA5064
Device Lot Number93XF0159
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date12/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown